Alert archive / New York / Frost Advisories in 2012
Frost Advisory 8, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 10, 2012, 4:20 AM EDT for 4 counties in New York. It took effect at Sep 11, 2012, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 4:20 AM EDT (08:20 UTC)
- In effect from
- Sep 11, 2012, 3:00 AM EDT
- Expired
- Sep 11, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS71 KALY 100820 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 420 AM EDT MON SEP 10 2012 NYZ032-033-042-082-102100- /O.NEW.KALY.FR.Y.0008.120911T0700Z-120911T1300Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 420 AM EDT MON SEP 10 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * LOCATIONS...SOUTHERN AND WESTERN ADIRONDACKS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...GENERALLY IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
407 WWUS71 KALY 101947 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT MON SEP 10 2012 NYZ083-111300- /O.EXA.KALY.FR.Y.0008.120911T0700Z-120911T1300Z/ SOUTHEAST WARREN- INCLUDING THE CITIES OF...GLENS FALLS...WEST GLENS FALLS 347 PM EDT MON SEP 10 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY FOR SOUTHEAST WARREN COUNTY. * LOCATIONS...SOUTHEAST WARREN COUNTY. * HAZARDS...AREAS OF FROST. * TEMPERATURES...GENERALLY IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NYZ032-033-042-082-111300- /O.CON.KALY.FR.Y.0008.120911T0700Z-120911T1300Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD 347 PM EDT MON SEP 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * LOCATIONS...SOUTHERN AND WESTERN ADIRONDACKS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
525 WWUS71 KALY 111303 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 903 AM EDT TUE SEP 11 2012 NYZ032-033-042-082-083-111415- /O.EXP.KALY.FR.Y.0008.000000T0000Z-120911T1300Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS 903 AM EDT TUE SEP 11 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY WHICH WAS IN EFFECT FOR THE SOUTHERN ADIRONDACKS HAS EXPIRED. AT 9 AM...TEMPERATURES ACROSS THE REGION HAVE WARMED INTO THE UPPER 30S TO LOWER 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 10, 1:45 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 10, 1:45 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 AM EDT MON SEP 10 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL EXIT THE REGION LATE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION ON MONDAY AND DOMINATE THE WEATHER ACROSS THE REGION FOR MOST OF THE WORK WEEK. TEMPERATURES WILL START THE WEEK COOLER THAN NORMAL...THEN MODERATE TO ABOVE NORMAL FOR THE MIDDLE AND END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 130 AM...NOT MUCH TO CHANGE IN THE FORECAST GRIDS EXCEPT TO ADJUST HOURLY TEMPS TO ACCOUNT FOR CURRENT CONDITIONS. SOME AREAS NOT COOLING OFF AS FAST AS EARLIER FORECAST. LOWS WILL BE IN THE 40S TO AROUND 50. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... A TRANQUIL PERIOD OF WEATHER AS RISING HEIGHTS ALOFT AND BUILDING SURFACE PRESSURES RESULTING IN A TRANQUIL AND COOL PERIOD OF WEATHER. AVERAGE FORECAST PWATS ARE BETWEEN 0.50-0.75 WHICH RESULTS IN LITTLE CLOUD COVER FOR MOST OF THE REGION /EXCEPTION WOULD BE ACROSS THE TERRAIN WITH A LITTLE ADDITIONAL CLOUD COVER/. WINDS WILL BE LITTLE ELEVATED ON MONDAY AS MIXING LAYER HEIGHTS SUGGEST WE TAP INTO LOWER 20S KTS. MOS NUMBERS ARE RATHER CLOSE WHICH PLACES THE REGION IN QUITE CHILLY VALUES MONDAY NIGHT AND TUESDAY NIGHT. IN FACT...VALUES ACROSS THE ADIRONDACKS MAY DIP INTO LEVELS WE HAVE NOT SEEN IN AWHILE WITH FROST/FREEZE CONDITIONS. THIS IS CURRENTLY ADDRESSED IN THE HWO. AVERAGE HIGHS WILL BE GENERALLY IN THE 60S TO LOWER 70S FOR VALLEY LOCATIONS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY WEATHER IS EXPECTED TO HOLD THROUGH AT LEAST FRIDAY AS HIGH PRESSURE REMAINS OVER OUR REGION ON WEDNESDAY AND WEDNESDAY NIGHT BEFORE GRADUALLY SLIDING SOUTHEAST ON THURSDAY WITH A COLD FRONT DROPPING INTO THE SAINT LAWRENCE VALLEY LATE FRIDAY. THE FORECAST FOR THE FRIDAY NIGHT AND SATURDAY PERIODS HINGES ON WHETHER OR NOT THERE IS ANY MOISTURE LEFT WITH THE FRONT BY THIS POINT IN TIME AND IF THE FRONT MOVES THROUGH OUR AREA ENTIRELY OR STALLS ACROSS A PORTION OF THE REGION ON SATURDAY. TEMPS WILL AVERAGE ABOVE NORMAL WEDNESDAY THROUGH FRIDAY AS A RETURN FLOW STARTS TO DEVELOP ACROSS THE REGION. HIGHS ARE GENERALLY EXPECTED TO BE IN THE MID 70S TO LOWER 80S WITH LOWS WEDNESDAY NIGHT IN THE UPPER 40S TO MID 50S AND THURSDAY NIGHT IN THE 50S. FOR NOW HAVE ONLY SLIGHT CHANCE POPS IN THE GRIDS ACRS THE WRN PTNS OF THE FA FRI NIGHT AND SATURDAY. SINCE NO GULF MOISTURE IS BEING DRAWN NORTHWARD ALONG THE FRONT AND WITH RELATIVELY MILD TEMPS RESULTING IN LIMITED CONTRAST BTWN AIR TEMP AND THAT OF THE GREAT LAKES...EXPECT VERY LITTLE MOISTURE ALONG AND AHEAD OF THE COLD FRONT ACRS THE FA. EXPECT LOWS FRIDAY NIGHT IN THE MID 50S TO LOWER 60S WITH HIGHS ON SATURDAY IN THE 70S TO AROUND 80. OVERALL EXPECT MAINLY DRY CONDITIONS WITH ABOVE NORMAL TEMPS DURING THE EXTENDED FORECAST PERIOD. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... FORECAST BECOMING TRICKY IN TERMS OF PREVIOUSLY EXPECTED IFR FOG FORMATION...SINCE THERE ARE CURRENTLY NO SIGNS OF FOG FORMING AS OF 0540Z OTHER THAN AT KPOU AND THE PATTERN IS LOOKING LESS CONDUCIVE TO FOG WITH IFR VSBYS ELSEWHERE. THE MID/UPPER LEVEL TROUGH AXIS IS STILL TO OUR WEST AND THE SURFACE PRESSURE GRADIENT SHOULD RESULT IN AT LEAST AN OCCASIONAL BREEZE OF A FEW KNOTS TO KICK UP EVEN WHERE CONDITIONS ARE CURRENTLY CALM. ALSO...PATCHES OF STRATOCU WILL BE DRIFTING BY IN THIS REGIME INTO THE MORNING. SO...CONFIDENCE IN IFR FOG HAS DECREASED. TRENDING BETTER FROM PRIOR FORECAST...WILL ONLY MENTION TEMPO FOR MVFR VSBYS AT KGFL/KPSF BETWEEN 07Z-11Z FOR OCCASIONAL PERIODS OF CALM WINDS/MOSTLY CLEAR SKIES. HOWEVER...DUE TO ALMOST ONE QUARTER INCH OF RAIN FALLING AT KPOU EARLIER...THERE IS A BETTER POTENTIAL FOR FOG THERE AND WILL MENTION PREVAILING MVFR VSBY WITH TEMPO FOR IFR. SOLID VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE PERIOD WITH ONLY FEW-SCT FAIR WEATHER CU EXPECTED. OUTLOOK... MON NIGHT-FRI...VFR. EXCEPT MVFR/IFR CONDITIONS IN LATE NIGHT/EARLY MORNING FOG. && .FIRE WEATHER... AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED FOR THE UPCOMING WEEK. RELATIVE HUMIDITY VALUES WILL RECOVER TO GREATER THAN 90 PERCENT MONDAY MORNING WITH A VERY HEAVY DEW EXPECTED. RH VALUES WILL DROP TO 30 TO 45 PERCENT ON MONDAY. THOSE VALUES WILL RECOVER ONCE AGAIN MONDAY NIGHT WITH VALUES TO GREATER THAN 90 PERCENT WITH ADDITIONAL DEW FORMATION. THE WINDS WILL DIMINISH TO 5 MPH OR LESS TONIGHT. EXPECT BRISK CONDITIONS ON MONDAY WITH NORTHWEST WINDS OF 10 TO 20 MPH...WITH A FEW GUSTS AROUND 30 MPH POSSIBLE. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS WITH DRY WEATHER DOMINATING THE UPCOMING WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM/BGM NEAR TERM...GJM/HWJIV/BGM SHORT TERM...BGM LONG TERM...11 AVIATION...JPV FIRE WEATHER...BGM HYDROLOGY...BGM
Hazardous weather outlook, Sep 9, 3:12 PM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 312 PM EDT SUN SEP 9 2012 NYZ032-033-042-082-101100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- 312 PM EDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE MONDAY NIGHT INTO TUESDAY MORNING. IF THESE TEMPERATURES APPEAR MORE IMMINENT...THEN A FROST ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 312 PM EDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE SOUTHERN ADIRONDACK REGION...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Nearby
Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.